| Catalog Number |
5955810 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Granuloma (1876); Pain (1994); Hernia (2240); Obstruction/Occlusion (2422); Insufficient Information (4580)
| Date of Event |
02/01/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st mesh on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against ventralight st mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2015) is considered to be a best estimate.Updated fields: a2, b2, b3, b4, b5, b6, b7, d3, d4 (product catalog no., udi no., expiry date, corporate lot no.), d.6b (date of explant), g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st mesh on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against ventralight st mesh.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with implant of ventralight st using echo ps (device #1).Per op notes, ¿extensive lysis of adhesions was performed.The hernia sac was identified and dissected.The omentum was reduced.A ventralight st using echo ps (device #1) was placed and tacked.¿ (b)(6) 2017 - patient was diagnosed with small bowel obstruction and recurrent ventral hernia thereby underwent open repair with excision of ventralight st using echo ps (device #1) and implant of kugel hernia patch (device #2).Per op notes, ¿the prior mesh (device #1) was identified to be out of abdominal wall was excised.The adhesions of omentum to colon and small bowel were lysed.The obstruction was identified and released.The hernia defect was identified and excised.A kugel hernia patch (device #2) was placed using prolene sutures.¿.